Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 12, 2001, 6:26 PM CST for Cleburne County, White County, Arkansas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 6:26 PM CST (00:26 UTC)
- Expired
- Mar 12, 2001, 7:15 PM CST
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cleburne County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:35 PM CST | Hail 0.75 | Wilburn, AR | |
| Mar 12, 6:40 PM CST | Hail 0.75 | Pangburn, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:34 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 12, 3:34 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 334 PM CST MON MAR 12 2001 COLD FRONT IS NOW FROM FLIPPIN...TO RUSSELLVILLE...TO NEAR HOT SPRINGS. BAND OF CLOUDS ACROSS NORTHWEST ARKANSAS IS ERODING FROM THE SOUTH AS SEEN ON VISIBLE SATELLITE IMAGERY. THUNDERSTORMS WILL BE EXPECTED TO FORM ALONG THE FRONT MAINLY IN THE EASTERN HALF OF THE STATE. THEREFORE...WILL INCLUDE CHANCE OF THUNDERSTORMS IN THE EASTERN HALF. MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS AS MOST OF ARKANSAS CONTINUES TO HAVE A SLIGHT RISK FOR SEVERE WEATHER. DRIER AIR WILL WORK IN AS THE NIGHT GOES ON AND CLOUDS WILL DECREASE. WATER VAPOR IMAGERY SHOWS DRY AIR WORKING IN AS WELL. HIGH PRESSURE WILL MOVE IN FOR TUESDAY AND PROVIDE DRY WEATHER THROUGH MUCH OF WEDNESDAY. NEXT SHORT WAVE APPROACHES THE AREA ON WEDNESDAY NIGHT...AND WILL BRING A CHANCE OF RAIN WITH RETURNING GULF MOISTURE. WITH COLDER AIR IN PLACE ON FRIDAY MORNING...WENT WITH RAIN OR SNOW IN THE NORTH AS 537 1000-500MB THICKNESS LINE MOVES INTO NORTHWEST ARKANSAS. THIS HOWEVER...WILL BE AS THE PRECIPITATION IS ENDING...SO DO NOT EXPECT MUCH. ANOTHER SURFACE LOW APPROACHES ON SATURDAY AND WILL BRING RAIN TO THE AREA SATURDAY AND SUNDAY. TEMPERATURES WILL BE A BIT COOLER TONIGHT. WILL STAY CLOSE TO FWC TEMPERATURES AS THEY SEEM ON TRACK. .LIT...NONE 51
In the hours before
Special weather statement, Mar 12, 4:00 PM CST, 2 hours 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-130200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST MON MAR 12 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY... A COLD FRONT OVER WESTERN ARKANSAS THIS AFTERNOON IS EXPECTED TO MOVE ACROSS CENTRAL AND EASTERN PORTIONS OF THE STATE LATE THIS AFTERNOON AND EARLY TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG AND AHEAD OF THE FRONT. SOME OF THE STORMS HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED LATER TODAY FOR POSSIBLE ACTIVATION. KEEP ADVISED ON THE LATEST WEATHER FORECASTS TODAY FROM YOUR NATIONAL WEATHER SERVICE. 43
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:53 PM CST | Severe Thunderstorm Warning | LZK | Independence | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.